Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 12, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Mar 22, 2009, 1:05 PM CDT for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Mar 23, 2009, 10:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2009, 1:05 PM CDT (18:05 UTC)
- In effect from
- Mar 23, 2009, 10:00 AM CDT
- Expired
- Mar 23, 2009, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2669 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 221805 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1205 PM MDT SUN MAR 22 2009 ...STRONG WINDS EXPECTED DURING THE DAY ON MONDAY... .A DEVELOPING STORM SYSTEM OVER NORTHEAST COLORADO WILL RESULT IN STRONG AND GUSTY NORTHWESTERLY WINDS OVER THE TRI STATE REGION. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-230600- /O.NEW.KGLD.WI.Y.0012.090323T1500Z-090324T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1205 PM MDT SUN MAR 22 2009 /105 PM CDT SUN MAR 22 2009/ ...WIND ADVISORY IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 8 PM MDT /9 PM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 8 PM MDT /9 PM CDT/ MONDAY. AN INTENSIFYING AREA OF LOW PRESSURE WILL BRING STRONG AND GUSTY WINDS TO THE TRI STATE REGION ON MONDAY. NORTHWESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE FROM LATE MONDAY MORNING THROUGH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
5 follow-up statements
000 WWUS73 KGLD 230436 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1036 PM MDT SUN MAR 22 2009 ...STRONG WINDS EXPECTED ACROSS THE TRI-STATE AREA ON MONDAY... .AN INTENSE STORM SYSTEM MOVING INTO COLORADO TONIGHT WILL RESULT IN STRONG AND GUSTY WINDS OVER THE TRI STATE REGION THROUGH TUESDAY. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231200- /O.CON.KGLD.WI.Y.0012.090323T1500Z-090324T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1036 PM MDT SUN MAR 22 2009 /1136 PM CDT SUN MAR 22 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 8 PM MDT /9 PM CDT/ MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 8 PM MDT /9 PM CDT/ MONDAY. SOUTHERLY WINDS AROUND 30 MPH TONIGHT WILL INCREASE AND BECOME WEST AND NORTHWEST DURING THE DAY ON MONDAY. NORTHWEST WINDS AROUND 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED THROUGH MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
000 WWUS73 KGLD 231214 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 614 AM MDT MON MAR 23 2009 ...STRONG WINDS EXPECTED ACROSS THE TRI-STATE AREA TODAY... .AN STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE CENTRAL HIGH PLAINS REGION TODAY AND TONIGHT RESULTING IN STRONG AND GUSTY WINDS OVER THE TRI-STATE REGION THROUGH TUESDAY. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231800- /O.CON.KGLD.WI.Y.0012.090323T1500Z-090324T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 614 AM MDT MON MAR 23 2009 /714 AM CDT MON MAR 23 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. SOUTH WINDS AROUND 30 MPH WILL INCREASE AND TURN WEST BY MID DAY. WEST WINDS WILL TURN NORTHWEST AND INCREASE TO AROUND 35 MPH WITH GUSTS NEAR 50 MPH DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
000 WWUS73 KGLD 231758 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1158 AM MDT MON MAR 23 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-240200- /O.CON.KGLD.WI.Y.0012.000000T0000Z-090324T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1158 AM MDT MON MAR 23 2009 /1258 PM CDT MON MAR 23 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. AT NOON MDT/1 PM CDT...A COLD FRONT WAS LOCATED ROUGHLY ALONG A MCCOOK NEBRASKA TO SCOTT CITY KANSAS LINE. AHEAD OF THE FRONT...SOUTH WINDS WERE GUSTING TO 50 MPH...WHILE BEHIND THE FRONT WEST WINDS WERE GUSTING TO 55 MPH. WINDS WILL GRADUALLY TURN TO THE NORTHWEST ACROSS THE ENTIRE TRI STATE AREA AND CONTINUE TO GUST TO 55 MPH AT TIMES THROUGH THE REMAINDER OF THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
000 WWUS73 KGLD 231824 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1224 PM MDT MON MAR 23 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-240200- /O.NEW.KGLD.WI.Y.0013.090324T1700Z-090325T0000Z/ /O.CON.KGLD.WI.Y.0012.000000T0000Z-090324T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1224 PM MDT MON MAR 23 2009 /124 PM CDT MON MAR 23 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 6 PM MDT /7 PM CDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 6 PM MDT /7 PM CDT/ TUESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. AT NOON MDT/1 PM CDT...A COLD FRONT WAS LOCATED ROUGHLY ALONG A MCCOOK NEBRASKA TO SCOTT CITY KANSAS LINE. AHEAD OF THE FRONT... SOUTH WINDS WERE GUSTING TO 50 MPH...WHILE BEHIND THE FRONT WEST WINDS WERE GUSTING TO 55 MPH. WINDS WILL GRADUALLY TURN TO THE NORTHWEST ACROSS THE ENTIRE TRI STATE AREA AND CONTINUE TO GUST TO 55 MPH AT TIMES THROUGH THE REMAINDER OF THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ 05
000 WWUS73 KGLD 240159 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 759 PM MDT MON MAR 23 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241100- /O.EXP.KGLD.WI.Y.0012.000000T0000Z-090324T0200Z/ /O.CON.KGLD.WI.Y.0013.090324T1700Z-090325T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 759 PM MDT MON MAR 23 2009 /859 PM CDT MON MAR 23 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 6 PM MDT /7 PM CDT/ TUESDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT /9 PM CDT/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT /9 PM CDT/ THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 6 PM MDT /7 PM CDT/ TUESDAY. ALTHOUGH NORTHWEST WINDS HAVE SUBSIDED BELOW ADVISORY LEVELS, WIND SPEEDS OF 25 TO 30 MPH WILL CONTINUE THROUGH THE OVERNIGHT HOURS. WINDS WILL INCREASE AGAIN TOMORROW WITH SUSTAINED SPEEDS AROUND 35 MPH GUSTING TO 55 MPH BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Mar 22, 12:44 PM CDT, 21 minutes earlier.
Area forecast discussion, Mar 22, 12:44 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1144 AM MDT SUN MAR 22 2009 .UPDATE... 1019 AM MDT SUN MAR 22 2009 JUST COMPLETED AN UPDATE. BASED ON SATELLITE TRENDS COMPARED LATEST MODEL DATA...WESTERN PORTION OF THE FORECAST AREA SHOULD SEE QUITE A BIT OF SUN THIS AFTERNOON. SO RAISED MAXES THERE...AND TWEEKED REMAINDER BASED ON CLOUD COVER. NAM CAPTURING THE DEWPOINTS THE BEST ALTHOUGH IT IS NOT QUITE FAR ENOUGH WEST. NEW GUIDANCE HAS INSTABILITY AXIS NEAR TO JUST EAST OF KGLD. GUIDANCE/REALITY SUPPORT CURRENT THUNDERSTORM FORECAST ALTHOUGH AM CONCERNED THAT CAP...DUE TO EXTREMELY DRY AIR ALOFT MOVING IN...MAY HOLD OVER MOST OF THE AREA. STILL ENOUGH POTENTIAL...ESPECIALLY THE FAR EAST... TO KEEP CURRENT POP GRADIENT. NAM CATCHING WIND FIELD WELL WITH WEAK TROUGH MOVING EAST INTO WESTERN CWA BEFORE SURFACE REDEVELOPS/FORMS BACK TO THE WEST...AND WINDS VEER. AS A RESULT STRONGER WINDS WILL BE IN THE EAST WITH ADVISORY CRITERIA REMAINING JUST TO THE EAST OF THE AREA. ALSO THIS WILL KEEP HIGHER DEWPOINTS FURTHER WEST AND WIND FIELD LIGHTER WEST SO FIRE WEATHER CRITERIA SHOULD NOT BE MET THERE. BULLER && .DISCUSSION... 400 AM MDT SUN MAR 22 2009 FORECAST CONCERNS STILL REVOLVING AROUND THE LOW PRESSURE SYSTEM THAT IS EXPECTED TO DEEPEN OVER THE TRI-STATE REGION THIS EVENING AND LIFT TO THE NORTHEAST ACROSS THE NORTHERN PLAINS STATES MONDAY AND TUESDAY. MODEL SOLUTIONS ARE IN MUCH CLOSER AGREEMENT WITH THE PLACEMENT AND STRENGTH OF THE LOW PRESSURE SYSTEM. WITH A FURTHER NORTH POSITION NOW BEING ADVERTISED...A DRY SLOT INTRUDING INTO WESTERN KANSAS AND LIMITING THE AMOUNT OF PRECIPITATION IS NOW A POSSIBILITY. MODELS ARE STILL CHANGING SPECIFICS OF THIS SYSTEM WITH EACH RUN...SO CONFIDENCE IN A WET OR A MOSTLY DRY SOLUTION ACROSS THE TRI-STATE REGION IS NOT VERY HIGH. HOWEVER...AM MORE CONFIDENT ON THE POSSIBILITY OF A WIND EVENT SHAPING UP ON MONDAY AS THE SYSTEM DEEPENS AND BEGINS TO LIFT OUT OF THE REGION. IS CURRENTLY LOOKING LIKE A WIND ADVISORY MAY BE WARRANTED DURING THE DAY ON MONDAY WITH THE POSITION AND TIMING OF THE COLD FRONT EXPECTED TO MOVE ACROSS THE REGION DETERMINING EXACTLY WHERE THE WINDS WILL BE STRONGEST AND FROM WHAT DIRECTION. AM ALSO SOMEWHAT CONCERNED ABOUT A POSSIBLE WIND EVENT TODAY. THE GUIDANCE NUMBERS ARE CLOSE BUT STILL NOT INDICATING A WIND ADVISORY CRITERIA WIND TODAY EVEN THOUGH THE KGLD 88D VWP IS SHOWING AN IMPRESSIVE SOUTHERLY LOW LEVEL JET OF 70 KNOTS. ALSO FEEL THERE IS THE POSSIBILITY OF SOME THUNDERSTORMS PRODUCING SOME LARGE HAIL AND DAMAGING WINDS EAST OF A MCCOOK TO GOVE LINE LATE THIS AFTERNOON AND EARLY EVENING WITH AN AXIS OF INSTABILITY SHOWING UP IN THAT AREA WITH DEWPOINTS NEAR 50 WITH TEMPERATURES IN THE 70S WITH A SHORT WAVE TROUGH MOVING THROUGH THE REGION TO AID IN THUNDERSTORM DEVELOPMENT. THERE WILL CONTINUE TO BE A THREAT OF THUNDERSTORMS IN THE FAR EASTERN PORTION OF THE FORECAST AREA AS RAIN SHOWERS DEVELOP AND CHANGE OVER TO A MIX OF RAIN/SNOW OR ALL SNOW IN THE COLDER AIR ACROSS THE NORTHWESTERN SECTIONS OF THE FORECAST AREA MONDAY NIGHT BEFORE PRECIPITATION BEGINS TO TAPER OFF ON TUESDAY AS THE LOW PRESSURE SYSTEM MOVES OFF TO THE NORTHEAST. THERE IS ANOTHER POSSIBILITY OF PRECIPITATION LATE IN THE WEEK AS ANOTHER UPPER TROUGH APPROACHES AND MOVES THROUGH THE CENTRAL HIGH PLAINS. HAVE NOT MADE ANY MAJOR CHANGES TO THE EXTENDED PERIODS AS THE DETAILS OF THIS NEXT SYSTEM ARE UP FOR MAJOR REVISIONS AS THE DURING THE UPCOMING WEEK. LOCKHART && .AVIATION... 1137 AM MDT SUN MAR 22 2009 FOR THE 18Z TAFS...ADDITIONAL TINKERING DONE TO EARLIER TAF ISSUANCE PLUS ADDITIONAL DISCUSSION FOR THE END OF THE TAF PERIOD. HIGHEST SPEEDS AND GUSTS WILL BE IN THE KMCK AREA WITH LIGHTER WINDS FURTHER WEST UNTIL SURFACE TROUGH REFORMS. THUNDERSTORMS LOOK TO STAY EAST OF KGLD BUT WILL BE CLOSE TO KMCK. CAP MAY HOLD IN THIS AREA SO DID NOT FEEL CONFIDENT ENOUGH TO PUT TSRA IN A PREVAILING OR TEMPO GROUP. SO JUST INSERTED VCTS FOR NOW...AND WILL CONTINUE TO MONITOR. VFR CONDITIONS TO LOOK TO REMAIN AT KGLD FOR THE ENTIRE PERIOD. HOWEVER THAT MAY CHANGE AROUND 06Z WITH THE EDGE OF THE STRATUS DECK NEAR KGLD. AT THIS TIME JUST PUT IN A SCT LAYER NEAR 2000 FEET. THIS WILL BE LOOKED AT CLOSELY FOR UPCOMING TAF ISSUANCES. FROM 06Z TO NEAR 15Z...INCOMING STRATUS WILL BRING MVFR CEILINGS TO KMCK. POSSIBLE THAT CEILINGS MAY GO LOWER HERE. FROM 15Z TO NEAR 18Z...STRONG COLD FRONT WILL BEGIN TO MOVE THROUGH THE AREA AND WILL AFFECT THE KGLD TAF SITE BEFORE 18Z WITH TIMING AT KMCK A LITTLE LATER. BULLER && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Mar 22, 11:40 AM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT SUN MAR 22 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1040 AM MDT SUN MAR 22 2009 /1140 AM CDT SUN MAR 22 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS OVER THE EASTERN HALF OF THE AREA. THE BEST CHANCE FOR THUNDERSTORMS...A FEW POSSIBLY SEVERE...WILL BE ALONG AND EAST OF A LINE FROM MCCOOK NEBRASKA TO GOVE KANSAS LATE THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY COOLER...WINDY AND WETTER WEATHER IS EXPECTED THROUGH TUESDAY AS A LOW PRESSURE SYSTEM MOVES THROUGH THE REGION. A COMBINATION OF RAIN SHOWERS AND ISOLATED THUNDERSTORMS IS EXPECTED ALONG WITH A RAIN AND SNOW MIX MONDAY NIGHT AND EARLY TUESDAY MORNING. A POTENTIAL WINTER STORM COULD AFFECT THE AREA THURSDAY AND THURSDAY NIGHT. THERE IS STILL A LOT UNCERTAINTY WITH THE PATH OF THIS STORM. HOWEVER...IT WILL BE POSSIBLE FOR ACCUMULATING SNOW TO OCCUR OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. BULLER
Nearby
Wind Advisories in Kansas, 2009Wind Advisories in Colorado, 2009Wind Advisories in Nebraska, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.